Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 9, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jun 20, 2001, 4:35 PM EDT for Strafford County, New Hampshire. It was in force for 55 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 20, 2001, 4:35 PM EDT (20:35 UTC)
- Expired
- Jun 20, 2001, 5:30 PM EDT
- In force
- 55 min
- Issued by
- NWS Gray, ME
- Area
- Whole counties
County Strafford County, NH
The radar
The Portland,ME radar (KGYX), 91 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 4:45 PM EDT | Hail 1 | Barrington, NH | |
| Jun 20, 5:00 PM EDT | Thunderstorm Wind 50 E | Durham, NH | |
| Jun 20, 5:00 PM EDT | Thunderstorm Wind 50 E | Lee, NH |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 2:30 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.6 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 425 J/kg
- Mixed-layer CIN
- -223 J/kg
- Mixed-layer LCL
- 1502 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KGYX 202031 SVRGYX NHC017-202130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAY ME 435 PM EDT WED JUN 20 2001 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN STRAFFORD COUNTY IN CENTRAL NEW HAMPSHIRE THIS INCLUDES THE CITIES OF...DOVER...DURHAM * UNTIL 530 PM EDT * AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTHWOOD...MOVING EAST SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER DURHAM AT 455 PM EDT REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONZAL WEATHER SERVICE FORECAST OFFICE IN GRAY MAINE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR SOUTHWEST MAINE AND SOUTHERN NEW HAMPSHIRE. JC/SJC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:29 PM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 20, 2:29 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
229 PM EDT WED JUN 20 2001
DISC...BEST CHC FOR SIGNIF CONVECTION SHIFTING S ACRS SWRNMST
ME/NH. N OF THS RGN...WNDS HV SHIFTED TO THE NW...STABILIZING ATMOS
SOMEWHAT AND LOWERING SHEAR PROFILES. CAPES AOA 1500 J/KG ACRS
SRNMST PTN OF THE RGN W/ TDS IN THE 60S. ADDED LOW LVL ASCENT FM
SLO MOVG COLD FNTL BNDRY WL AID ON DVLPMNT OF CONVECTION. AS PER
SPC DISC...ISOLD GUSTY WNDS/HAIL PSBL LT THS AFTN. SPC ABT TO ISSUE
BOX FOR ISOLD SVR STMS. WL ALSO ADD PSBL GUSTY WNDS AND HAIL TO
SRNMST ZNS.
MDLS DRIVING CDFNT THS EVE SLGTLY FURTHER S ON THE RUN. THS HAS BN
THE GENERAL TREND OVR THE LAST FEW DAYS. XPCT TREND OF MDLS
ATTEMPTING TO DRIVE SFC RIDGE TO OUR NE INTO MUCH OF FA TO CONT. WL
BE OPTIMISTIC AND LV MEASURABLE PCPN OUT OF ZNS AFT MDNGT TNGT...EVN
SRN ZNS. PSBL SPRINKLES THU S AS MOISTR STALLS ACRS SRNMST NH
SRNMST ME. WL DO SPLITS ACCORDINGLY.
CHC TYPE POPS ALL THE WAY THRU EARLY MON AS SRLY...MOIST FLO CONTS.
LKLY POPS XPCTD FRI.
MARINE...WNDS MAY PICK UP FRI IN PERSISTENT SRLY FLO.
FCSTID = 13
.GYX...ME...SVR TSTM WATCH TIL 01Z MEZ-018/019/023/024 &
ADJCNT CSTL WATERS.
NH...SVR TSTM WATCH TIL 01Z NHZ-007>010/013/014 &
ADJCNT CSTL WATERS.
JCThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 3:36 PM EDT | Severe Thunderstorm Warning | GYX | Merrimack, Rockingham | 54 min |
| Jun 20, 4:12 PM EDT | Severe Thunderstorm Warning | GYX | Rockingham | 48 min |
| Jun 20, 5:08 PM EDT | Severe Thunderstorm Warning | GYX | Rockingham | 37 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.